Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 112, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 18, 2006, 10:42 PM CDT for Cumberland County, Jasper County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2006, 10:42 PM CDT (03:42 UTC)
- Expired
- Apr 18, 2006, 11:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 110 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 190342 SVRILX ILC035-079-190415- /O.NEW.KILX.SV.W.0112.060419T0342Z-060419T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1042 PM CDT TUE APR 18 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS. NORTHWESTERN JASPER COUNTY IN SOUTHEAST ILLINOIS. * UNTIL 1115 PM CDT * AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WHEELER...OR ABOUT 11 MILES NORTHWEST OF NEWTON...AND WAS MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... JEWETT... HIDALGO... TOLEDO... GREENUP... OTHER LOCATIONS IN THE WARNING INCLUDE...WOODBURY AND GILA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3907 8837 3901 8835 3923 8802 3937 8827 $$ MILLER
2 follow-up statements
000 WWUS53 KILX 190402 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1101 PM CDT TUE APR 18 2006 ILC035-079-190415- /O.CON.KILX.SV.W.0112.000000T0000Z-060419T0415Z/ JASPER-CUMBERLAND- 1101 PM CDT TUE APR 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR NORTHWESTERN JASPER AND EASTERN CUMBERLAND COUNTIES... AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GILA...OR ABOUT 10 MILES NORTHWEST OF NEWTON...MOVING NORTHEAST AT 15 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... JEWETT. HIDALGO. GREENUP. TOLEDO. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED NEAR DIETERICH AND WHEELER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3909 8834 3905 8827 3923 8802 3934 8823 $$ MILLER
000 WWUS53 KILX 190416 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1116 PM CDT TUE APR 18 2006 ILC035-079-190426- /O.EXP.KILX.SV.W.0112.000000T0000Z-060419T0415Z/ JASPER-CUMBERLAND- 1116 PM CDT TUE APR 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER AND EASTERN CUMBERLAND COUNTIES EXPIRED AT 1115 PM CDT... AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3909 8834 3905 8827 3923 8802 3934 8823 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 9:15 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 18, 9:15 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 915 PM CDT TUE APR 18 2006 .DISCUSSION... WILL BE UPDATING THE ZONES AND GRIDS SOON FOR A SEVERE THUNDERSTORM WATCH THAT INCLUDES FOUR COUNTIES IN WCENT IL. A SURFACE LOW IN CENT MO...WITH A WARM FRONT INTO EXTREME SOUTHERN IL WILL TRACK ESE ALONG THE BOUNDARY. THE STRONGEST STORMS SHOULD BE SOUTH OF OUR FORECAST AREA...BUT A FEW ELEVATED STORMS WITH LARGE HAIL COULD EXTEND NORTH OF THE LOW TRACK INTO WCENT IL. THE REST OF THE FORECAST AREA CAN EXPECT PERIODIC SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT. SOME OF THESE MAY PRODUCE HEAVY RAIN AND SMALL HAIL. && .PREV DISCUSSION... MAIN CONCERNS ARE...STORMS TONIGHT...THEN LINGERING PRECIP CHANCES THROUGH THE WEEK DUE TO A DRIFTING CUT OFF LOW. IN THE SHORT TERM... MODELS ARE IN GOOD AGREEMENT. THE EUROPEAN PAIR...CANADIAN GLOBAL AND NOGAPS MATCH UP WELL WITH THE NAM AND GFS WITH A LINE OF SHOWERS AND STORMS TONIGHT. WILL GO WITH GFS FOR DETAILS. SHORT TERM...TONIGHT THROUGH FRIDAY... LOW PRESSURE ACROSS WESTERN MISSOURI WILL DRIFT SOUTHEAST THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL ERUPT ACROSS MISSOURI THIS EVENING...AND THEN MOVE EASTWARD INTO ILLINOIS OVERNIGHT. THE AIRMASS OVER ILLINOIS REMAINS RATHER DRY IN THE LOWER LEVELS ACROSS CENTRAL IL...PER THE 1730Z FLIGHT TODAY...AND ESPECIALLY DRY ABOVE 700 MB. A CAP IS PRESENT AT 850 MB AS WELL. SO STORMS WILL TAKE A WHILE TO GET GOING TONIGHT. BY MIDNIGHT...A LINE OF STORMS SHOULD BE ALREADY PUSHING INTO CENTRAL ILLINOIS...AS THE LOW PASSES ACROSS FAR SOUTHERN IL...AND THE INVERTED TROUGH ENTERS IL. WET BULB ZERO HEIGHTS OF 9000 FT AGL ARE FAVORABLE FOR HAIL. SHEAR VALUES WILL ALSO BECOME MORE FAVORABLE FOR SEVERE STORMS THIS EVENING AS OUR SURFACE WINDS BACK IN RESPONSE TO THE APPROACHING LOW AND INVERTED TROUGH. WE ARE IN A SLIGHT RISK FOR SEVERE WEATHER TONIGHT...SEE SPC/S SWODY1 FOR DETAILS. THE SEVERE THREAT WILL DIMINISH AS THE STORMS PROGRESS EAST TOWARD OUR EASTERN CWA. WENT WITH LIKELY POPS FOR MID TO 6 AM...WHEN WE WILL SATURATE IN A DEEP ENOUGH LAYER FOR CONVECTION. THE LOW WILL MOVE SOUTHEAST ON WED MORNING...WITH STORMS LINGERING ACROSS OUR E CWA...MAINLY WED MORNING. THIS WILL BE DUE TO THE TROUGH STALLING OUT JUST EAST OF ILLINOIS...AS THE BLOCKED UPPER PATTERN KEEPS THE H5 LOW TO OUR NW. PRECIP MAY DEVELOP ON THURSDAY NIGHT AS A SECONDARY FRONT MOVES EAST ACROSS ILLINOIS...THEN AGAIN ON FRIDAY AS A LOW PRESSURE SYSTEM CLIPS SOUTHEASTERN ILLINOIS. WENT WITH CHC POPS IN OUR SE CWA AS CANADIAN AND NOGAPS AGREE WITH GFS ON A PRECIP SHIELD IN THAT AREA FOR THUR NIGHT/FRIDAY. LONG TERM...SATURDAY THROUGH MONDAY... A GENERAL COOLER TREND IS STILL EXPECTED TO REMAIN INTO THE EXTENDED...AS THE BLOCKED UPPER FLOW KEEPS COOLER AIR AND CLOUDS IN PLACE ACROSS THE MID MISSISSIPPI VALLEY. WE WILL SEE A LONG WAVE TROUGH COME INTO THE WEST COAST LATER THIS WEEK...AND POSSIBLY BRING SOME STORMS FOR NEXT MONDAY AND MONDAY NIGHT. WE ALREADY HAD 20 POPS FOR MONDAY...AND I LEFT THAT AS IS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && MILLER/SHIMON
Hazardous weather outlook, Apr 18, 11:48 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1148 AM CDT TUE APR 18 2006 ILZ040-047>052-061-062-066>068-071>073-191100- SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-SHELBY- CUMBERLAND-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1148 AM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTHWARD INTO SOUTHERN ILLINOIS LATER TODAY...AS AN AREA OF LOW PRESSURE DEEPENS ACROSS WESTERN MISSOURI. THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS PARTS OF MISSOURI AND IOWA LATE THIS AFTERNOON AND EVENING...THEN SPREAD EASTWARD INTO CENTRAL AND SOUTHEAST ILLINOIS TONIGHT. WHILE THE PRIMARY FOCUS FOR SEVERE WEATHER WILL REMAIN JUST WEST AND SOUTH OF ILLINOIS...SOME OF THE STORMS THAT TRACK INTO THE AREA TONIGHT MAY BECOME SEVERE...ESPECIALLY ALONG AND SOUTHWEST OF A BEARDSTOWN...TO SHELBYVILLE...TO LAWRENCEVILLE LINE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS...WITH ISOLATED TORNADOES ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL SLOWLY SWING THROUGH THE AREA ON WEDNESDAY...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY BETWEEN 9 PM AND 4 AM. ILZ027>031-036>038-041>046-053>057-063-191100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-CLARK- 1148 AM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTHWARD INTO SOUTHERN ILLINOIS LATER TODAY...AS AN AREA OF LOW PRESSURE DEEPENS ACROSS WESTERN MISSOURI. THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS PARTS OF MISSOURI AND IOWA LATE THIS AFTERNOON AND EVENING...THEN SPREAD EASTWARD INTO CENTRAL AND SOUTHEAST ILLINOIS TONIGHT. WHILE SEVERE WEATHER IS NOT EXPECTED...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL SLOWLY SWING THROUGH THE AREA ON WEDNESDAY...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:58 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 47 min |
| Apr 18, 11:28 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 62 min |
| Apr 18, 11:31 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 59 min |
| Apr 18, 11:49 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 56 min |
| Apr 19, 12:01 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 52 min |
| Apr 19, 12:18 AM CDT | Tornado Warning | ILX | Logan | 27 min |
| Apr 19, 12:31 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 50 min |
| Apr 19, 12:34 AM CDT | Tornado Warning | ILX | DeWitt, Macon | 26 min |
| Apr 19, 12:45 AM CDT | Severe Thunderstorm Warning | ILX | Piatt | 60 min |
| Apr 19, 12:47 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 58 min |
| Apr 19, 12:59 AM CDT | Tornado Warning | ILX | DeWitt, Macon, Piatt | 31 min |
| Apr 19, 1:06 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 48 min |
| Apr 19, 1:12 AM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 34 min |
| Apr 19, 1:13 AM CDT | Severe Thunderstorm Warning | ILX | Piatt | 25 min |
| Apr 19, 1:19 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 56 min |
| Apr 19, 1:45 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland | 38 min |
| Apr 19, 1:50 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 49 min |
| Apr 19, 2:05 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.